Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 89, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 21, 2012, 12:53 PM EDT for 4 counties in Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2012, 12:53 PM EDT (16:53 UTC)
- Expired
- May 21, 2012, 1:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 37 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340
WUUS53 KJKL 211653
SVRJKL
KYC051-109-129-189-211730-
/O.NEW.KJKL.SV.W.0089.120521T1653Z-120521T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1253 PM EDT MON MAY 21 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 130 PM EDT
* AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TRAVELLERS REST...OR 8 MILES WEST OF BOONEVILLE...AND MOVING EAST
AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOONEVILLE...NATHANTON...IDA MAY...TRAVELLERS REST...VINCENT...
STURGEON...PEBWORTH...ENDEE...ISLAND CITY...LEVI...SCOVILLE...
BLAKE...LOWER BUFFALO...TURIN...MAJOR...GRASS...STAY...CONKLING...
CHESTNUT GAP AND TAFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3740 8394 3756 8389 3751 8358 3750 8358
3747 8355 3745 8355 3742 8355 3728 8360
TIME...MOT...LOC 1653Z 286DEG 12KT 3745 8381
WIND...HAIL 60MPH 1.00IN
$$
PELTON2 follow-up statements
618
WWUS53 KJKL 211713
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
113 PM EDT MON MAY 21 2012
KYC051-109-129-189-211730-
/O.CON.KJKL.SV.W.0089.000000T0000Z-120521T1730Z/
JACKSON KY-OWSLEY KY-LEE KY-CLAY KY-
113 PM EDT MON MAY 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH
CENTRAL CLAY...SOUTHWESTERN LEE...OWSLEY AND EAST CENTRAL JACKSON
COUNTIES UNTIL 130 PM EDT...
AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LOWER BUFFALO TO ENDEE TO ISLAND CITY...MOVING EAST AT 15 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
BOONEVILLE...BLAKE...GRASS...STAY...TURIN...MAJOR...CHESTNUT GAP...
CONKLING...LEROSE...EVERSOLE...TAFF...SOUTHFORK...TRIXIE...
COWCREEK...GOBBARD AND RICETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A
STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3746 8358 3744 8358 3737 8362 3733 8365
3734 8376 3737 8385 3749 8388 3755 8382
3751 8358 3750 8358
TIME...MOT...LOC 1713Z 292DEG 11KT 3750 8368 3744 8373
3737 8376
WIND...HAIL 60MPH 0.75IN
$$
JP672
WWUS53 KJKL 211730
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
130 PM EDT MON MAY 21 2012
KYC051-109-129-189-211740-
/O.EXP.KJKL.SV.W.0089.000000T0000Z-120521T1730Z/
JACKSON KY-OWSLEY KY-LEE KY-CLAY KY-
130 PM EDT MON MAY 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL CLAY...
SOUTHWESTERN LEE...OWSLEY AND EAST CENTRAL JACKSON COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 3746 8358 3744 8358 3737 8362 3733 8365
3734 8376 3737 8385 3749 8388 3755 8382
3751 8358 3750 8358
TIME...MOT...LOC 1713Z 292DEG 11KT 3750 8368 3744 8373
3737 8376
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 11:05 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 21, 11:05 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1105 AM EDT MON MAY 21 2012 .UPDATE... ISSUED AT 1100 AM EDT MON MAY 21 2012 A FEW CHANGES WERE MADE TO THE FORECAST FOR THE REST OF TODAY. LATEST SATELLITE IMAGERY SHOWS THAT SKIES ACROSS MOST OF EASTERN KENTUCKY HAVE BEEN CLEAR OR MOSTLY CLEAR ALL MORNING LONG. THIS TREND IS EXPECTED TO CONTINUE FOR THE NEXT FEW HOURS BEFORE CLOUD COVER BEGINS TO FILL IN FROM THE WEST AHEAD OF AN APPROACHING COLD FRONT. RADAR IMAGERY HAS REVEALED A SIMILAR TREND...WITH NO SHOWERS OR THUNDERSTORMS CURRENTLY OCCURRING ACROSS ANY PART OF THE FORECAST AREA. SHOWERS AND STORMS WILL EVENTUALLY BEGIN TO FORM AND MOVE ACROSS EASTERN KENTUCKY THIS AFTERNOON AND EVENING AS THE FRONT MOVES ACROSS THE AREA DURING THE PEAK HEATING OF THE DAY. WITH THAT IN MIND...PRECIPITATION PROBABILITIES THROUGH EARLY THIS AFTERNOON WERE DECREASED TO ACCOUNT FOR THE LATEST TRENDS AND MODEL DATA. THE BEST CHANCE FOR SHOWERS LOOKS TO BE FROM MID AFTERNOON ONWARD. A FEW ADJUSTMENTS WERE ALSO MADE TO TEMPERATURES...DEWPOINTS...AND WINDS...BUT ONLY TO ESTABLISH NEW TRENDS BASED ON THE HOURLY OBSERVATIONAL DATA. UPDATE ISSUED AT 745 AM EDT MON MAY 21 2012 DID A QUICK UPDATE TO THE GRIDS TO REFLECT THE CURRENT RADAR TRENDS AND SKY COVER. A FEW HINTS OF SHOWERS HAVE STARTED OVER PARTS OF EAST KENTUCKY AND THE EARLIER CONVECTION TO THE WEST HAS WANED AS EXPECTED. ACCORDINGLY...NUDGED POPS UP THROUGH THE AREA AND TOOK THEM DOWN IN THE WEST THROUGH 15Z. ALSO FINE TUNED THE T AND TD GRIDS FOR OBS AND TRENDS. NDFD GRIDS AND WEB FORECASTS HAVE BEEN UPDATED. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 330 AM EDT MON MAY 21 2012 06Z SFC ANALYSIS SHOWS GENERAL AND WEAK LOW PRESSURE THROUGH THE OHIO VALLEY. THERE IS A COLD FRONT SLOWLY APPROACHING FROM THE WEST CURRENTLY JUST ENTERING THE NORTHWEST PARTS OF THE OHIO VALLEY. AHEAD OF THIS...A NORTH TO SOUTH AREA OF SHOWERS AND THUNDERSTORMS IS FOUND EXTENDING FROM WESTERN/CENTRAL INDIANA DOWN THROUGH THE WESTERN HALF OF KENTUCKY. WITH LIGHT WINDS THROUGHOUT THE COLUMN THE INDIVIDUAL CELLS IN THIS AREA ARE MOVING VERY SLOWLY...IF AT ALL. OF MESOSCALE INTEREST...A WELL DEFINED OUTFLOW BOUNDARY IS MOVING EAST TOWARD THE CWA AT A STEADY CLIP AND THIS MAY KICK OF SOME CONVECTION LOCALLY AHEAD OF SCHEDULE. MORE LIKELY...THOUGH...THIS BOUNDARY WILL DISSIPATE BEFORE CAUSING TO MUCH TROUBLE...BUT MAY REMAIN A SUBTLE FEATURE THAT COULD SUPPORT EXTRA CONVECTIVE MISCHIEF IN EAST KENTUCKY LATER TODAY. OTHERWISE...EAST KENTUCKY IS ENJOYING A SEASONABLE NIGHT UNDER MOSTLY CLEAR SKIES WITH JUST SOME HIGH CLOUDS FROM THE CONVECTION TO THE WEST POSSIBLY IMPINGING TOWARDS DAWN. THE MOSTLY CLEAR SKIES HAVE ALLOWED A SMALL TO MODERATE RIDGE TO VALLEY TEMPERATURE SPLIT TO DEVELOP EARLY THIS MORNING ALONG WITH SOME PATCHY VALLEY FOG. THE MODELS ARE IN GOOD AGREEMENT ALOFT WITH A SLOWER SOLUTION TO THE TROUGH MOVING INTO THE OHIO VALLEY LATER TODAY. THE BASE OF THIS THEN AMPLIFIES A NOTCH BY MIDDAY TUESDAY AS IT CROSSES THE TENNESSEE VALLEY WITH THE NAM12 THE STRONGEST...BUT THE LATEST ECMWF NOT FAR BEHIND. THE MODELS HAVE BEEN COMING INTO LINE WITH THE ECMWF SOLUTION OVER THE PAST FEW DAYS AND THEREFORE CONFIDENCE IS HIGHER IN A BLENDED SOLUTION. AS A RESULT...HAVE FOLLOWED THEIR CONSENSUS BUT PUT EXTRA EMPHASIS ON THE SPECIFICS FROM THE HIGHER RESOLUTION NAM12 AS THE MESOSCALE WILL LIKELY DOMINATE...AT LEAST FOR INITIAL CONVECTIVE DEVELOPMENT. SENSIBLE WEATHER WILL PROBABLY FEATURE CONVECTION TO OUR WEST DIMINISHING IN A DIURNAL MINIMUM THROUGH MID MORNING BEFORE FIRING UP AGAIN AS THE FRONT GETS CLOSER. OUTFLOWS FROM THIS...OR JUST GENERAL INSTABILITY...SHOULD HELP INITIATE STORMS BY MIDDAY OVER OUR WESTERN COUNTIES. WHILE THIS CONVECTION IS EXPECTED TO DEVELOP TO OUR WEST INITIALLY...ADDITIONAL MESOSCALE DRIVEN SHOWERS AND STORMS SHOULD THEN FORM AND WORK EAST AS THE DAY WEARS ON. THE FRONT AND ITS UPPER SUPPORT ARE NOT AWFULLY STRONG...THOUGH...SO WHILE SCATTERED TO NUMEROUS STORMS ARE EXPECTED FOR MOST OF THE AREA AT LEAST PART OF THE DAY...THEY SHOULD BE MORE OF A GARDEN VARIETY...SLOW MOVING AND WITH ENOUGH QUESTIONS ON COVERAGE FOR POPS JUST TO NIP AT LIKELY BY LATE AFTERNOON. THE PCPN CHANCES WILL THEN CONTINUE AT A DIMINISHED RATE INTO THE EVENING AND OVERNIGHT AS THE UPPER TROUGH SLOWLY MOVES INTO POSITION OVERHEAD AND ITS SFC REFLECTION HOLDS THE FRONT OVER OUR AREA. IT DOES APPEAR THAT THE FRONT AND ITS CONVECTION WILL GET FAR ENOUGH EAST BY TUESDAY MORNING TO SUGGEST THAT OUR WESTERN COUNTIES COULD BE DRY FOR THE LATTER PART OF THE SHORT TERM...THOUGH WITH DIURNAL HEATING AND DEEPENING ALOFT THEY MAY NOT BE SPARED THROUGH ALL OF TUESDAY AFTERNOON. SOMEWHAT COOLER AIR IN THE WAKE OF THE FRONT FOR OUR WESTERN ZONES AND CLOUDS/CONVECTION IN THE EAST WILL KEEP TEMPERATURES NEAR NORMAL...OR JUST ON THE COOL SIDE...ON TUESDAY. FOLLOWED A BLEND OF THE INHERITED GRIDS AND THE LATEST MET GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD WITH LIMITED TERRAIN BASED ADJUSTMENTS TONIGHT GIVEN THE MOIST AND CLOUDY ENVIRONMENT. AS FOR POPS...ACTUALLY ENDED UP A TOUCH HIGHER THAN THE MET GUIDANCE TODAY AND THEN IN BETWEEN THE HIGHER MET AND LOWER MAV FOR TONIGHT AND TUESDAY. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 245 AM EDT MON MAY 21 2012 MODELS IN PRETTY GOOD AGREEMENT INTO THE UPCOMING WEEKEND. THE UPPER LEVEL LOW PRESSURE SYSTEM WILL LIKELY PLAGUE THE AREA THROUGH MUCH OF THE WEEK WITH MODELS HOLDING THE SYSTEM OVER THE CENTRAL APPALACHIANS THROUGH THURSDAY. DYNAMICS ARE NOT ALL THAT GREAT FROM TUESDAY NIGHT ONWARD...BUT WITH INSTABILITY DEVELOPING EACH AFTERNOON...THERE MAY BE SOME SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY AFTERNOONS. THUS...WILL RAMP POPS UP DURING THE AFTERNOONS...WITH DRY CONDITIONS FOR THE OVERNIGHT PERIODS. BY FRIDAY...HEIGHTS FINALLY BEGIN TO BUILD OVER THE REGION WITH VERY MILD AIR FLOODING INTO EASTERN KENTUCKY. THIS WILL RESULT IN AFTERNOON HIGHS IN THE UPPER 80S TO AROUND 90 ON FRIDAY... SATURDAY...AND SUNDAY. MAINLY DRY WEATHER IS ANTICIPATED WITH THE RIDGE AXIS CENTERED ACROSS THE REGION THROUGH MOST OF THE MEMORIAL DAY WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 745 AM EDT MON MAY 21 2012 PESKY MVRF FOG AND FLEETING LIFR/VLIFR CIGS HAVE PLAGUED THE LOZ AND SME TAF SITES SINCE JUST BEFORE DAWN. THESE WILL CLEAR SHORTLY... OTHERWISE THE CONVECTIVE IDEAS REMAIN SIMILAR TO THE EARLIER AVN UPDATE...IF A COUPLE OF HOURS SOONER. MORE ORGANIZED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THROUGH THE REGION FROM MIDDAY AND CONTINUING INTO THE NIGHT. THESE MAY FAVOR THE EAST RATHER THAN THE WEST FROM MID AFTERNOON THROUGH THE NIGHT. A DISCERNIBLE DIURNAL COMPONENT SHOULD CAUSE COVERAGE AND INTENSITY TO PEAK IN THE EARLY EVENING AND THEN BACK OFF SOMEWHAT FOLLOWING SUNSET...BUT NOT LIKELY TO COMPLETELY GO AWAY EVEN AT NIGHT. WINDS WILL BE LIGHT AND VARIABLE THROUGH THE TAF PERIOD...OUTSIDE THE VICINITY OF ANY THUNDERSTORM. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AR SHORT TERM...GREIF LONG TERM....KAS AVIATION...GREIF
Hazardous weather outlook, May 21, 4:10 AM EDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 410 AM EDT MON MAY 21 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 410 AM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME TUESDAY THROUGH THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GREIF
In the hours before
Special weather statement, May 21, 12:28 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1228 PM EDT MON MAY 21 2012 KYZ058-069-111-114-211700- ESTILL-JACKSON-OWSLEY-LEE- 1228 PM EDT MON MAY 21 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 100 PM EDT MONDAY AFTERNOON... NORTHEASTERN JACKSON... NORTHERN OWSLEY... WESTERN LEE AND SOUTH CENTRAL ESTILL. AT 1228 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WIND CAVE... OR 7 MILES NORTHEAST OF MCKEE...MOVING NORTHEAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OLD ORCHARD AROUND 1235 PM EDT...ALUMBAUGH AROUND 1240 PM EDT...EARNESTVILLE AROUND 1245 PM EDT...BANFORD AROUND 1250 PM EDT...DELVINTA AROUND 1255 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND HAIL UP TO PENNY SIZE IN THESE AREAS. JP
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:11 PM EDT | Areal Flood Advisory | JKL | Lee, Owsley | 79 min |
| May 21, 2:01 PM EDT | Areal Flood Advisory | JKL | Menifee | 89 min |
| May 21, 2:04 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 41 min |
| May 21, 2:22 PM EDT | Flash Flood Warning | JKL | Menifee, Montgomery | 3 hr |
| May 21, 2:32 PM EDT | Areal Flood Advisory | JKL | Lee, Menifee, Montgomery, Powell, Wolfe | 88 min |
| May 21, 2:34 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel | 86 min |
| May 21, 2:36 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell, Wolfe | 39 min |
| May 21, 2:44 PM EDT | Flash Flood Warning | JKL | Powell, Wolfe | 3 hr |
| May 21, 2:49 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 101 min |
| May 21, 2:56 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee | 49 min |
| May 21, 3:02 PM EDT | Areal Flood Advisory | JKL | Estill, Lee | 88 min |
| May 21, 3:11 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 49 min |
| May 21, 3:15 PM EDT | Flash Flood Warning | JKL | Estill, Lee | 3 hr |
| May 21, 3:35 PM EDT | Flash Flood Warning | JKL | Bath, Fleming | 3 hr |
| May 21, 3:45 PM EDT | Areal Flood Advisory | JKL | Clay, Laurel | 75 min |
| May 21, 3:49 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Owsley | 101 min |
| May 21, 3:59 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery | 2 hr |
| May 21, 4:35 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 115 min |
| May 21, 4:45 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel | 46 min |
| May 21, 5:12 PM EDT | Areal Flood Advisory | JKL | Fleming | 108 min |
| May 21, 5:45 PM EDT | Areal Flood Warning | JKL | Powell | 3 hr |
| May 21, 6:02 PM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
| May 21, 6:15 PM EDT | Flash Flood Warning | JKL | Whitley | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.